MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 982312D
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the nurse was unable to retract the needle of a jelco® saf-t wing® blood collection and infusion set into the housing.The needle would only retract half way.Needle was disposed of in sharps container.No injury to patient or clinician was reported.
 
Additional Manufacturer Narrative
The product, a jelco® saf-t wing® blood collection and infusion set, was not returned for inspection or evaluation.Two photos were instead returned.From the first photograph, it can be seen that the needle is outside the safety device.However, in the second photograph, it is observed that the needle is retracted inside the safety device.A review of the assembly and packaging operations were reviewed and considered adequate and correct.A review of the manufacturing and quality inspection processes were reviewed and considered adequate and correct.A sample of 5 units were taken from production in order to activate the safety mechanism.No discrepancies were found in the samples.No root cause has been determined as the complaint was not confirmed due to no sample returned for evaluation.

Brand Name
JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6694487
Report Number3012307300-2017-01431
Device Sequence Number531493
Product Code FMI
UDI-Device Identifier20351688081770
UDI-Public20351688081770
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date04/04/2022
Device Catalogue Number982312D
Device Lot Number3401837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1